Alert archive / Ohio / Special Marine Warnings in 2012
Special Marine Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at May 28, 2012, 6:29 PM EDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2012, 6:29 PM EDT (22:29 UTC)
- Expired
- May 28, 2012, 7:17 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
The radar
The Cleveland radar (KCLE), 40 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WHUS51 KCLE 282229
SMWCLE
LEZ145>147-165>167-290000-
/O.NEW.KCLE.MA.W.0013.120528T2229Z-120529T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
VERMILION TO GENEVA-ON-THE LAKE OH...
* UNTIL 800 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER AVON
POINT...MOVING NORTHEAST AT 35 KNOTS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRPORT HARBOR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 4152 8221 4195 8182 4222 8125 4226 8095
4188 8098 4146 8191 4152 8201 4147 8212
TIME...MOT...LOC 2228Z 218DEG 37KT 4159 8198
$$
KIELTYKA1 follow-up statement
927
FZUS71 KCLE 282317
MWSCLE
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT MON MAY 28 2012
LEZ145>147-165>167-282326-
/O.CAN.KCLE.MA.W.0013.000000T0000Z-120529T0000Z/
717 PM EDT MON MAY 28 2012
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREAS WERE...
VERMILION TO GENEVA-ON-THE LAKE OH AND ADJACENT COASTAL WATERS...
THIS STORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT RISK TO
BOATERS.
MORE STRONG THUNDERSTORMS ARE POSSIBLE ON LAKE ERIE WELL AFTER
MIDNIGHT.
LAT...LON 4152 8221 4195 8182 4222 8125 4226 8095
4188 8098 4146 8191 4152 8201 4147 8212
TIME...MOT...LOC 2316Z 218DEG 37KT 4198 8157
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 28, 6:11 PM EDT, 18 minutes earlier.
Area forecast discussion, May 28, 6:11 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 611 PM EDT MON MAY 28 2012 .SYNOPSIS... A COLD FRONT OVER THE MISSISSIPPI VALLEY WILL MOVE EAST ACROSS THE REGION TUESDAY AND ALLOW MUCH COOLER HIGH PRESSURE TO BUILD INTO THE REGION FOR WEDNESDAY AND THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... UPDATED THE EASTERN AREAS FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...THEN WAITING FOR MORE TO DEVELOP OVERNIGHT FROM THE APPROACHING COLD FRONT. NO CHANGES TO TEMPERATURES ATTM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... THE COLD FRONT WILL CROSS THE REGION TUESDAY WITH SCATTERED CONVECTION ALONG AND AHEAD OF THE FEATURE. THE SREF CALIBRATED SEVERE PARAMETER IS AROUND 5 TUESDAY AFTERNOON WHICH IS NOT OVERLY HIGH SO THE THREAT OF SEVERE WEATHER IS FAIRLY LOW ESPECIALLY IN THE WEST WHERE THE FRONTAL BOUNDARY WILL PASS SOONER. MORE STABLE AIR WILL MOVE INTO THE REGION BY WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE REGION. THE AIR IS SO COOL SOME LAKE INDUCED INSTABILITY CLOUDS MAY FORM ON WEDNESDAY AND LINGER OVER NIGHT. ON THURSDAY FAIR WEATHER SHOULD CONTINUE WITH HIGH PRESSURE BUILDING BY TO THE NORTH. HAVE USED THE MET GUIDANCE WITH MINOR CHANGES. && .LONG TERM /FRIDAY THROUGH MONDAY/... EXTENDED PERIODS APPEAR TO BE RATHER WET AS UPPER LEVEL PATTERN TRANSITIONS INTO AN AMPLIFIED SITUATION. LATEST GUIDANCE INDICATES SOME STRONG AMPLIFICATION IN THE 500 MB RIDGE ON THE WEST COAST WHICH TRANSLATES INTO A DIGGING TROUGH IN THE CENTRAL UNITED STATES. THE GOOD NEWS IS THAT THE DIGGING TROUGH QUICKLY FILLS AND THE UPPER LEVEL FLOW BECOMES MORE ZONAL ACROSS THE UNITED STATES BY THE END OF THE FORECAST PERIOD. SURFACE LOW IS EXPECTED TO MOVE A BIT FURTHER WEST INTO ILLINOIS AND INDIANA ON FRIDAY. THIS PLACES THE FORECAST AREA MORE INTO THE WARM SECTOR AFTER WARM FRONT LIFTS NORTH. THERE MAY BE A SLIGHT DELAY IN THE ONSET OF THE PRECIPITATION FRIDAY. EARLIER RUNS INDICATED THREAT FOR SHOWERS WOULD BEGIN EARLY FRIDAY MORNING. NOW IT APPEARS THAT THE SHOWERS WILL HOLD OFF UNTIL EARLY AFTERNOON. A COLD FRONT WILL SWEEP EAST ON FRIDAY AND THE BIG QUESTION IS HOW MUCH CONVECTION DEVELOPS ACROSS THE DEEP SOUTH TO CUT OFF THE MOISTURE FLOW NORTH FROM THE GULF OF MEXICO. SINCE LOW IS TAKING A TRACK FURTHER WEST...WILL EXPAND THE LIKELY CATEGORY RAIN FOR THE WESTERN PORTIONS OF THE FORECAST AREA ON FRIDAY. LOW PULLS OFF TO THE NORTHEAST FRIDAY NIGHT INTO SATURDAY AND A TROUGH WILL SWING EAST ACROSS THE AREA ON SATURDAY WITH WRAP AROUND MOISTURE. SHOWERS WILL LINGER OVER THE EASTERN HALF OF THE AREA SATURDAY NIGHT AND EVEN ON SUNDAY. SURFACE AND WEAK UPPER LEVEL RIDGE BUILD EAST ACROSS THE AREA BUT FAIR WEATHER WILL BE SHORT LIVED. WARM FRONT LIFTS INTO THE REGION WITH A FAST MOVING UPPER LEVEL SHORTWAVE AND ASSOCIATED MOISTURE. THIS SHOULD BRING ANOTHER SHOT FOR SHOWERS AND THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. THE THREAT WILL CONTINUE ALL THE WAY INTO TUESDAY AS WEAK COLD FRONT APPROACHES. TEMPERATURES IN THE LAST FEW MODEL RUNS HAVE BEGUN TO MODERATE FOR THE EXTENDED PERIODS DUE THE FURTHER WEST TRACK OF THE LOW PRESSURE SYSTEM ON FRIDAY. COOL TEMPERATURES IN THE COLD AIR ADVECTION EXPECTED SATURDAY AND SATURDAY NIGHT. RIDGE WILL BRING A RETURN BACK TO THE 70S FOR HIGHS ON SUNDAY FOLLOWED BY WARM AIR ADVECTION SUNDAY NIGHT INTO MONDAY. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... CUMULUS CONTINUES TO DEVELOP BETWEEN 3500 AND 5000 FEET ABOVE THE SURFACE NOW THAT THE CAP HAS BROKEN. WINDS HAVE BEEN GUSTING TO 15 KNOTS IN SOME PLACES AND EXPECT THE WIND TO REMAIN AROUND 12 KNOTS OR SO THROUGH THE REST OF THE DAY. COLD FRONT IS EXPECTED TO MOVE EAST ACROSS THE AREA BY TOMORROW MORNING. EXPECTING THE POSSIBILITY FOR CONVECTION TO DEVELOP AHEAD OF THE COLD FRONT. AS FRONT MOVES FROM WEST TO EAST BETWEEN ABOUT 12Z AND 17Z...CEILINGS WILL GRADUALLY IMPROVE THROUGH THE MORNING HOURS. .OUTLOOK...NON VFR POSSIBLE IN WIDESPREAD SHRA FRIDAY. && .MARINE... A LAKE BREEZE ESPECIALLY OVER THE EASTERN LAKESHORE AREAS WILL DIMINISH THIS EVENING...ALLOWING FOR MORE PREDOMINATE SOUTHERLY FLOW OVER THE LAKE THROUGH TONIGHT. A COLD FRONT WILL MOVE EAST ACROSS THE LAKE THROUGH TUESDAY SHIFTING WINDS TO THE WEST DURING THE AFTERNOON. WINDS LOOK TO SHIFT BACK SW TUESDAY EVENING/EARLY TUESDAY NIGHT AHEAD OF A SECONDARY COLD FRONT THAT WILL MOVE ACROSS THE LAKE. WINDS WILL SHIFT TO THE WNW/NW BY WEDNESDAY MORNING. HIGH PRESSURE OVER THE UPPER MIDWEST WILL BUILD EAST TOWARD THE GREAT LAKES. WINDS WILL INCREASE AS THE HIGH MOVES TOWARD THE AREA WEDNESDAY AFTERNOON AND NIGHT. THIS WILL BE THE NEXT POSSIBLE SMALL CRAFT ADVISORY PERIOD DURING THE FORECAST. HIGH PRESSURE SETTLES OVER THE LAKE THURSDAY ALLOWING FOR QUIETER CONDITIONS. A LOW PRESSURE SYSTEM MAY BRING UNSETTLING CONDITIONS OVER THE LAKE FOR THE END OF THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...KIELTYKA SHORT TERM...REL LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...ABE
Hazardous weather outlook, May 28, 4:57 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 457 AM EDT MON MAY 28 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 457 AM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. THE STORM PREDICTION CENTER HAS ALSO INDICATED THAT THERE IS A VERY SMALL CHANCE FOR SEVERE THUNDERSTORMS LATE TONIGHT IN NORTHWEST OHIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-290900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 457 AM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 28, 4:24 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
424 PM EDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL MOUNT VERNON 40.39N 82.48W
05/28/2012 E0.88 INCH KNOX OH PUBLIC
&&
KIELTYKALocal storm report, May 28, 5:02 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
502 PM EDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 6 N PERRYSVILLE 40.74N 82.31W
05/28/2012 E1.50 INCH ASHLAND OH TRAINED SPOTTER
0448 PM HAIL HAYESVILLE 40.77N 82.26W
05/28/2012 E0.88 INCH ASHLAND OH LAW ENFORCEMENT
SEVERAL REPORTS.
0450 PM HAIL HAYESVILLE 40.77N 82.26W
05/28/2012 E1.00 INCH ASHLAND OH LAW ENFORCEMENT
&&
KIELTYKALocal storm report, May 28, 5:10 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 4 NE ASHLAND 40.91N 82.26W
05/28/2012 E1.00 INCH ASHLAND OH TRAINED SPOTTER
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 46 min |
| May 28, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 29 min |
Nearby
Special Marine Warnings in Ohio, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.